# SDR 2004UALA00836

- Difficulty date: September 9, 2004
- Submitted: September 14, 2004
- Operation: Air carrier
- Aircraft: N182UA
- Make and model: Boeing 747422
- Aircraft serial: 25279
- Aircraft time: 56,780 hours, 7,088 cycles
- Engine: Pwa PW4056
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Valve
- Part number: 125334D1
- Condition: Inoperative
- Location: Cross Feed
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

NR 2 CROSS FEED VALVE CLOSED AND UNABLE TO USE FUEL IN NR 2 RSV TANK.  VALVE BODY COULD NOT BE DRIVEN OPEN BY THE ELECTRICAL ACTUATOR.  VALVE BODIES ARE FLOWN TO FAILURE.  THERE HAVE BEEN TWO OF THESE VALVE BODIES REPLACED IN THE LAST 12 MONTHS WITH AN MTBUR OF 786,875.  THIS HIGH REMOVAL FIGURE IS DUE TO THE LARGE POPULATION OF THESE VALVES ON THE 757, 767 AND 747 FLEETS.  9/29/04- FLEET EG PARTICIPATED IN A UNIT TEST AND TEAR DOWN OF THE CROSSFEED VALVE UNIT MR28202 S/N 85402.  THE VALVE BUTTERFLY SHAFT O-RINGS WERE AGED AND SWELLED, CREATING SLUGGISH ROTATION OF THE SHAFT.
